×

zbMATH — the first resource for mathematics

On the maximum and the minimum of quasi-continuous functions. (English) Zbl 0789.54021
The paper contains three theorems. In the first is generalized some result of Z. Grande and L. Sołtysik from [Zesz. Nauk. Wyższ. Szk. Pedagog. Bydgoszczy, Probl. Math. 10, 79-86 (1990; Zbl 0705.26008)]. They proved that if a function \(f:X \to \mathbb{R}\) is not upper (lower) semicontinuous, then there exists a quasi-continuous function \(g:X \to \mathbb{R}\) such that \(\max (f,g)\) \((\min (f,g))\) is not quasi- continuous. Now it is proved that for every non-continuous function \(f:X \to \mathbb{R}\) there exist two quasi-continuous functions \(g,h:X \to \mathbb{R}\) for which \(\max(f,g)\) and \(\min (f,h)\) are not quasi-continuous.
In the second part the lattice generated by the family of all quasi- continuous functions \(f:X \to \mathbb{R}\) (for some class of topological spaces \(X)\) is described. This generalizes a result from [Z. Grande and the author, Bull. Pol. Acad. Sci., Math. 34, 525-530 (1986; Zbl 0623.26004)] (for \(X=\mathbb{R})\). Notice that in the proof in the just cited paper the completeness of \(\mathbb{R}\) plays the key role. Now this assumption is not necessary.
The last proposition characterizes \(\max(g_ 0,g_ 1)\) for quasi- continuous functions \(g_ 0,g_ 1:\mathbb{R} \to \mathbb{R}\). This is a complement of results from [Z. Grande, Čas. Pěstování Mat. 110, 225-236 (1985; Zbl 0579.54009)] and [the author, Math. Slovaca 40, No. 4, 401-405 (1990; Zbl 0755.26002)] where functions which can be expressed as sum and product of a finite number of quasi-continuous functions are characterized.

MSC:
54C30 Real-valued functions in general topology
54C08 Weak and generalized continuity
26A15 Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) for real functions in one variable
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] BLENDSOE W. W.: Neighbourly functions. Proc. Am. Math. Soc. 3 (1952), 114-115.
[2] BRUCKNER A. M., CEDER J. G., PEARSON T. L.: On Darboux functions. Rev. Roum. Math. Pures Appl. 19 (1974), 977-988. · Zbl 0289.26005
[3] GRANDE Z.: Sur les fonctions cliquish. Časopis Pěst. Mat. 110 (1985), 225-236. · Zbl 0579.54009
[4] GRANDE Z., NATKANIEC T.: Lattices generated by r-quasi-continuous functions. Bull. Polish Acad. Sci. Math. 34 (1986), 525-530. · Zbl 0623.26004
[5] GRANDE Z., NATKANIEC T., STROŃSKA E.: Algebraic structures generated by d-quasi-continuous functions. Bull. Polish Acad. Sci. Math. 35 (1987), 717-723. · Zbl 0655.26007
[6] GRANDE Z., SOLTYSIK L.: Some remarks on quasi-continuous real functions. Problemy Mat. WSP Bydgoszcz z.10 (1988), 79-87.
[7] NATKANIEC T.: Products of quasi-continuous functions. Math. Slovaca 40 (1990), 401-405. · Zbl 0755.26002
[8] NEUBRUNN T.: Quasi-continuity. Real Anal. Exch. 14 (1988-89), 259-306. · Zbl 0679.26003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.